MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. UNIVERSAL VENTED VIAL SPIKE, CLAVE®; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. UNIVERSAL VENTED VIAL SPIKE, CLAVE®; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CH-51
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.E1 initial reporter phone number: (b)(6).
 
Event or Problem Description
The event occurred on an unspecified date and involved a universal vented vial spike, clave® where it was reported, the blue foreign piece you see on the tampon was in the side hole of the spike and you also see some still in the hole.This occurred when the 'universal vented vial spike, clave' was unpacked.This is a product that they use to put on their oncology vials.There was unknown patient involvement and unknown patient harm.
 
Additional Manufacturer Narrative
Complaint of particulate matter can be confirmed based on the photos shared by customer.However, without the returned of the small blue particulate a comprehensive failure investigation cannot be performed and a probable cause cannot be determined.The device history review (dhr) lot#13671971 was reviewed and no nonconformities were found that would have led the reported condition on the complaint.

Brand Name
UNIVERSAL VENTED VIAL SPIKE, CLAVE®
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18026876
Report Number9617594-2023-00894
Device Sequence Number7615357
Product Code ONB
UDI-Device Identifier00840619025779
UDI-Public(01)00840619025779(17)280601(10)13671971
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCH-51
Device Lot Number13671971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date10/29/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED ONCOLOGY VIALS, UNK MFR.
Patient SexUnknown